It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Drug Interactions / Side Effects Message Board

  • Antifungal sprays/creams causing insomnia, other strange side effects

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 10-27-2013, 09:41 AM   #1
    trewsx7
    Newbie
    (male)
     
    Join Date: May 2008
    Location: Northern VA
    Posts: 4
    trewsx7 HB User
    Antifungal sprays/creams causing insomnia, other strange side effects

    Several months ago, I used 3 different types of antifungal over-the-counter medications to treat 2 dime-sized patches of what appeared to be male yeast infections on around my scrotum.

    I developed peculiar side-effects with surprisingly little information on the web explaining from other people who experienced the same side effects.

    Lotrimin AF Miconazole Nitrate 2% aerosol spray
    Sprayed some on in the evening after a shower, and that very night I couldn't fall asleep. As I was beginning to drift to sleep, my heart rate went very, very low and my breathing became very deep and slow. It felt relaxing at first, but I could not fall asleep because my brain could not "shut down." The moment I felt myself drifting, if felt as if my body was "jump starting" my heart because it was beating too slow. That's the closest I can come to words in describing the sensation. And another side-effect: I felt incredibly aroused and developed a rock-hard erection. Getting out of bed in the morning I felt like crap because I could not sleep the entire night, but I had a massive "morning wood" that I never experienced before. Has anyone else felt this? Despite the positive sexual side effect, I had not choice but to stop using this product after several days because I could not go to sleep.

    Tinactin Tolnaftate Anti-Jock Itch Aerosol Spray
    So moving on to another product, I tried tolnaftate because I thought the problem was the miconazole nitrate. But the same exact thing happened! Only difference was I experienced none of the increased sexual arousal of the Lotrimin. Also had to discontinue after 2 days because I could not sleep!

    Clotrimazole cream (generic AAFES brand)
    So 2 strikes out, and my last resort was the clotrimazole in an ointment tube because I figured the problem had to be something with the aerosol sprays. This one, unfortunately, was the worst of the 3. No sexual side effects, and it made me even more groggy.

    Once I stopped these OTC antifungal medications, I was back to restful sleep. Can anyone explain why this happens to me? Is it the nitrogen? All three of these antifungals have nitrogen in their molecular structure and from what I understand nitrates are vasodilators. Anyone else experience anything similar?

     
    Sponsors Lightbulb
       
    Closed Thread

    Tags
    antifungal, candida, insomnia, jock itch, nitrates



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:21 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!